MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL REVERSE STEM, SIZE 8, CAP COATED; PROSTHESIS,SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERSAL REVERSE STEM, SIZE 8, CAP COATED; PROSTHESIS,SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9501-08CPC
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.It was stated in the event that at the time of the initial surgery, the surgeon chose not to use cement.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that she had undergone a reverse total shoulder arthroplasty on (b)(6) 2015.Per the sales rep, at the time of the initial surgery surgeon chose not to use cement.Patient reported the shoulder was loose and on (b)(6) 2016 the patient underwent a revision procedure.Per the sales rep, during the revision it was confirmed that the stem was loose.The following arthrex devices were explanted: univer revers stem, ar-9501-08cpc, lot: 2501426109 ((b)(4)), univers revers cup, ar-9502-36cpc, lot: 2501467210 ((b)(4), and univers revers humeral insert, ar-9503s-06, lot: 2501337303 ((b)(4)).The procedure was completed by implanting the following arthrex products: univers revers cup, ar-9502-36cpc, lot: 2501496310, univers revers stem, ar-9501-08cpc, lot: 2501493110, univers revers humeral insert small, ar-9503s-03, lot: 140104207 and univers revers spacer, ar-9555-06, lot: 2501476207.During the revision procedure the surgeon chose to use cement.Patient indicated that she may require a third surgery as she feels the same looseness is occurring again.Patient is planning to see a new surgeon to address this possibility.Patient inquired as to whether any of her implants contain either nickel or cobalt chromium as she is highly allergic to both products.She is also concerned with regard to mri compatibility as she may need an mri due to her current status.Patient has been provided the material composition of the implants remaining in her body.

Brand Name
UNIVERSAL REVERSE STEM, SIZE 8, CAP COATED
Common Device Name
PROSTHESIS,SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6321861
Report Number1220246-2017-00019
Device Sequence Number13704991
Product Code KWS
UDI-Device Identifier00888867061026
UDI-Public00888867061026
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-9501-08CPC
Device Lot Number2501426109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;